Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 106, NWS Atlanta, GA

May 5, 2013Gwinnett County, Walton County, Georgia

NWS Atlanta, GA issued this river flood warning at May 5, 2013, 7:57 AM EDT for Gwinnett County, Walton County, Georgia. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 5, 2013, 7:57 AM EDT (11:57 UTC)
Expired
May 5, 2013, 2:08 PM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Gwinnett County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alcovy River at New Hope Road near Grayson (ALCG1). The gauge peaked at 9.54 ft at May 5, 2013, 11:00 AM EDT.

actionminormoderate51005/0505/06
Action stage
7 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02208150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WGUS42 KFFC 051157
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 AM EDT SUN MAY 5 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON 
  COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

&&

GAC135-297-060157-
/O.NEW.KFFC.FL.W.0106.130505T1157Z-000000T0000Z/
/ALCG1.1.ER.130505T1030Z.130505T1045Z.000000T0000Z.UU/
757 AM EDT SUN MAY 5 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE ALCOVY RIVER NEAR LAWRENCEVILLE.
* UNTIL FURTHER NOTICE.
* AT 645 AM SUNDAY THE STAGE WAS 9.1 FEET...AND RISING.
* FLOOD STAGE IS 9.0 FEET. 
* AT 9.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF THE 
  WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE RIVER GAUGE AT NEW HOPE 
  ROAD.


$$
1 follow-up statement
362 
WGUS82 KFFC 051808
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
208 PM EDT SUN MAY 5 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON 
  COUNTIES

 
GAC135-297-051838-
/O.CAN.KFFC.FL.W.0106.000000T0000Z-130505T1808Z/
/ALCG1.1.ER.130505T1030Z.130505T1500Z.130505T1715Z.UU/
208 PM EDT SUN MAY 5 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE ALCOVY RIVER NEAR LAWRENCEVILLE.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 145 PM SUNDAY THE STAGE WAS 8.8 FEET...AND FALLING.
* FLOOD STAGE IS 9 FEET. 
* THE RIVER WILL CONTINUE TO FALL.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 5, 7:49 AM EDT, 8 minutes earlier.

Area forecast discussion, May 5, 7:49 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 AM EDT SUN MAY 5 2013

.PREV DISCUSSION... /ISSUED 437 AM EDT SUN MAY 5 2013/

SHORT TERM /TODAY THROUGH TONIGHT/...
SHOWERS CONTINUE TO PERSIST ACROSS MUCH OF THE AREA THIS MORNING AS
UPPER LOW CIRCULATES OVER THE SOUTHERN MISSISSIPPI VALLEY. ALREADY
SEEING SOME CLEARING ACROSS WESTERN GEORGIA...AND EXPECT THIS TREND
TO CONTINUE THROUGH THE DAY FROM WEST TO EAST...ALLOWING FOR SOME
REPRIEVE BEFORE NEXT ROUND OF SIGNIFICANT RAINFALL. AS UPPER LOW
TRANSITIONS EASTWARD THROUGH THE DAY...ADDITIONAL PERIODS OF RAIN
ARE EXPECTED...ESPECIALLY LATE THIS AFTERNOON THROUGH TONIGHT AS
AREA OF ENHANCED PRECIP MOVES INTO NORTHWEST AND WEST CENTRAL
GEORGIA. AS THE UPPER LOW MOVES OVER THE AREA...500MB TEMPERATURES
NEAR -25C AND STEEP LAPSE RATES WILL LIKELY SUPPORT THE DEVELOPMENT
OF SMALL HAIL OR GRAUPEL...ESPECIALLY THIS AFTERNOON AND EVENING. HAVE
CONTINUED TO MENTION ISOLATED THUNDER IN THE GRIDS WITH MODELS
INDICATING 200-500 J/KG...AND EXPECT THESE THUNDERSTORMS TO BE
EMBEDDED IN THE MAIN SHOWER ACTIVITY.

RAINFALL STILL EXPECTED TO EXACERBATE FLOODING ISSUES TODAY...WITH
ADDITIONAL AMOUNTS THROUGH 12Z MONDAY OF 1-3 INCHES ACROSS A BROAD
AREA OF NORTH AND EASTERN GEORGIA /GENERALLY NORTH OF I-20/. THE
HIGHEST AMOUNTS OF 2.5 INCHES OR MORE ARE EXPECTED ACROSS FAR
NORTHEAST GEORGIA...AND ISOLATED HIGHER AMOUNTS CAN BE EXPECTED.
SOILS CONTINUE TO BE SATURATED FROM THE 2 TO 4 INCHES OF RAINFALL
THAT HAVE FALLEN ACROSS THE AREA SINCE EARLY SATURDAY MORNING...AND
FLOODING IS ALREADY OCCURRING ALONG CREEKS AND RIVERS. MINOR TO
MODERATE FLOODING IS EXPECTED TO CONTINUE...ESPECIALLY ACROSS NORTH
GEORGIA. WITH THE ADDITIONAL RAINFALL EXPECTED OVERNIGHT TONIGHT AND
INTO MONDAY...HAVE OPTED TO EXTEND THE FLOOD WATCH THROUGH 7 AM
MONDAY. A SLEW OF FLOOD WARNINGS HAVE BEEN ISSUED FOR THE AREA...AND
UPDATED PRODUCTS ARE AVAILABLE ON OUR WEBSITE.

TEMPERATURES WILL REMAIN BELOW NORMAL TODAY WITH AMPLE CLOUD COVER
AND PRECIP ACTIVITY HOLDING DAYTIME HIGHS GENERALLY IN THE 60S TO
LOW 70S. HAVE INCLUDED TEMPERATURE RECORDS BELOW FOR REFERENCE.
CURRENT FORECAST HAS HIGH TEMPERATURE FOR ATHENS TODAY WITHIN A
DEGREE OF THE LOWEST MAXIMUM TEMPERATURE RECORDED. HAVE GENERALLY
GONE WITH A GUIDANCE BLEND FOR THE TEMPERATURES TODAY AND MONDAY.

RECORDS FOR 05-05

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      93 1955     61 2007     67 1950     37 2011
                            1931        1927
                                        1902
   KATL      91 1952     58 1931     70 1996     41 1954
                            1917        1902
   KCSG      93 1959     66 1987     71 2012     43 1973
   KMCN      95 1950     60 1931     70 1933     40 1997

31

LONG TERM /MONDAY THROUGH SATURDAY/...
AN UPPER LEVEL LOW WILL MEANDER ACROSS THE STATE MONDAY AND TUESDAY.
THE MAIN CONCERN CONTINUES TO BE FLOODING...AS ANY ADDITIONAL
RAINFALL WILL JUST ADD TO ALREADY SWOLLEN OR FLOODED RIVERS AND
STREAMS ACROSS NORTH AND CENTRAL GEORGIA FROM PERSISTENT RAINS
SINCE EARLY ON SATURDAY. ALSO... COLD TEMPERATURES ALOFT ASSOCIATED
WITH THIS DEEP UPPER LOW WILL BRING A THREAT OF SMALL HAIL AND
LIGHTNING FROM ISOLATED THUNDERSTORMS ON MONDAY AND POSSIBLY MONDAY
NIGHT. THESE THREATS SHOULD SHIFT EAST OF THE STATE BY TUESDAY AS
THE UPPER LOW DRIFTS INTO THE CAROLINAS. ALTHOUGH ISOLATED SHOWERS
WILL REMAIN POSSIBLE ACROSS MAINLY NORTH GEORGIA WEDNESDAY AND
THURSDAY... THE NEXT CHANCE FOR THUNDERSTORMS WILL HOLD OFF UNTIL
FRIDAY AND SATURDAY AS A SERIES OF UPPER DISTURBANCES BEGIN TO
INTERACT WITH A MOIST AND UNSTABLE AIR MASS...COURTEOUS OF A DEEP
SOUTHERLY WIND FLOW. THE GREATER RAIN AND THUNDER CHANCES WILL BE
ON SATURDAY AS MODELS AGREE ON PUSHING A COLD FRONT INTO THE LOWER
MISSISSIPPI VALLEY BY SATURDAY AFTERNOON...THEN INTO NW GA BY LATE
SATURDAY NIGHT/EARLY SUNDAY MORNING. OTHERWISE... EXPECT COLDER
THAN NORMAL TEMPERATURES FOR MONDAY AND TUESDAY... NEARER TO NORMAL
FOR WEDNESDAY AND THURSDAY... AND ABOVE NORMAL LATE IN THE PERIOD
DUE TO THE SOUTHERLY FLOW.

39

&&

.AVIATION...
12Z UPDATE...
SHOWERS CONTINUE ACROSS THE AREA...WITH DRY SLOT SWINGING INTO
THE WESTERN HALF OF THE STATE. MVFR AND IFR CONDITIONS THIS
MORNING ARE EXPECTED TO IMPROVE TO BKN VFR THROUGH THE MORNING.
EXPECT BKN CIGS AND -SHRA TO MOVE BACK IN AS UPPER LOW MOVES
ACROSS THE AREA. EXPECT NW WINDS TO BECOME SW BY THIS
AFTERNOON...THEN GRADUALLY COME BACK AROUND TO THE WEST. WINDS
WILL GENERALLY BE 3-7KT OVERNIGHT...WITH 6-10KT THROUGH THE
DAY...EXCEPT NEAR AHN WHERE WINDS WILL BE 8-10KT WITH GUSTS TO
18-20KT OVERNIGHT. CIGS WILL DEGRADE AGAIN MONDAY MORNING.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS EXCEPT FOR HIGH CONFIDENCE ON
WIND SPEEDS.
31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  48  65  46 / 100  90  50  30
ATLANTA         64  48  63  49 /  70  80  60  20
BLAIRSVILLE     57  47  63  46 / 100 100  60  30
CARTERSVILLE    65  49  63  46 /  80  90  60  20
COLUMBUS        70  48  67  47 /  90  70  60  30
GAINESVILLE     58  49  62  50 / 100 100  60  30
MACON           72  46  67  47 /  50  50  50  30
ROME            64  49  64  47 /  90  90  70  20
PEACHTREE CITY  68  45  63  44 /  70  80  60  20
VIDALIA         74  53  71  50 /  60  30  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GWINNETT...HALL...HARALSON...HEARD...HENRY...
JACKSON...LUMPKIN...MADISON...MURRAY...NEWTON...NORTH FULTON...
OCONEE...PAULDING...PICKENS...POLK...ROCKDALE...SOUTH FULTON...
SPALDING...TOWNS...UNION...WALKER...WALTON...WHITE...WHITFIELD.

&&

SHORT TERM...31
LONG TERM....39
AVIATION...31
Hazardous weather outlook, May 5, 3:18 AM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 AM EDT SUN MAY 5 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
318 AM EDT SUN MAY 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SIGNIFICANT RAINFALL WILL CONTINUE TO CAUSE FLOOD ISSUES...

THE THREAT OF SHOWERS WILL CONTINUE AS AN UPPER LOW APPROACHES FROM
THE WEST. ALTHOUGH WIDESPREAD SHOWERS ARE EXPECTED TO DIMINISH
OVER THE WESTERN HALF OF THE STATE TODAY AS DRIER AIR SPREADS IN
FROM THE SOUTH... THIS BREAK WILL BE SHORT LIVED AS SHOWERS
REDEVELOP OVER THE STATE BY THIS EVENING AS THE UPPER LEVEL LOW
AND ASSOCIATED COLD FRONT PUSH ACROSS ALABAMA. WIDESPREAD SHOWERS
WILL LIKELY PERSIST ACROSS MUCH OF THE EASTERN HALF OF THE STATE
TODAY AND TONIGHT...WITH THE HEAVIEST RAINFALL AMOUNTS OF 2 TO 3
INCHES POSSIBLE ACROSS PARTS OF NORTHEAST AND EAST CENTRAL GEORGIA
THROUGH TONIGHT.

GROUNDS ARE WELL SATURATED FROM 2 TO 4 INCHES OF RAINFALL THAT FELL
ACROSS NORTH GEORGIA SINCE EARLY SATURDAY MORNING... WITH 0.5 TO
1.5 INCHES NOTED ACROSS CENTRAL GEORGIA. THE RECENT HEAVY RAINS
HAVE ALREADY CAUSED SOME FLOODING ALONG SEVERAL STREAMS AND RIVERS
ACROSS NORTH GEORGIA. ANOTHER 1 TO 3 INCHES OF RAINFALL IS POSSIBLE
THROUGH TONIGHT. THESE RAINFALL AMOUNTS WILL CONTINUE THE FLOOD
THREAT... WITH MINOR TO MODERATE FLOODING EXPECTED TO CONTINUE...
ESPECIALLY ACROSS NORTH GEORGIA. A FLOOD WATCH REMAINS IN EFFECT
THROUGH TONIGHT FOR AREAS GENERALLY ALONG AND NORTH OF A LINE FROM
FRANKLIN...TO GRIFFIN...TO ATHENS.

LOW PRESSURE WITH VERY COLD TEMPERATURES ALOFT WILL MOVE OVER
ALABAMA THIS AFTERNOON AND OVER NORTHWEST GEORGIA TONIGHT. AS THE
SYSTEM APPROACHES... ISOLATED THUNDERSTORMS WITH SMALL HAIL WILL
BE POSSIBLE... MAINLY FROM MID AFTERNOON THROUGH TONIGHT.
INSTABILITIES ARE LIMITED... SO NO SEVERE STORMS ARE EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AN UPPER LOW PRESSURE SYSTEM WITH COLD TEMPERATURES ALOFT WILL CONTINUE
TO DRIFT EASTWARD ACROSS NORTH GEORGIA MONDAY AND MONDAY NIGHT. AS A
RESULT... ISOLATED THUNDERSTORMS WITH SMALL HAIL WILL BE POSSIBLE
MONDAY AND MONDAY NIGHT. RAINFALL AMOUNTS ON MONDAY SHOULD BE LESS
THAN ONE HALF INCH.

A CHANCE OF THUNDERSTORMS IS EXPECTED FRIDAY AND SATURDAY AS ANOTHER
FRONTAL SYSTEM APPROACHES FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF HEAVY RAIN AND FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:09 PM EDTAreal Flood WarningFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more24 hr
May 4, 8:49 PM EDTRiver Flood WarningFFCMurray, Whitfield71 hr
May 4, 9:12 PM EDTRiver Flood WarningFFCGwinnett31 hr
May 4, 10:35 PM EDTRiver Flood WarningFFCWhitfield4 days
May 5, 12:54 AM EDTAreal Flood WarningFFCCherokee, Cobb, DeKalb, Douglas, Forsyth, Fulton and 2 more18 hr
May 5, 3:40 AM EDTRiver Flood WarningFFCNewton, Rockdale43 hr
May 5, 4:02 AM EDTRiver Flood WarningFFCMurray23 hr
May 5, 4:36 AM EDTRiver Flood WarningFFCFulton10 hr
May 5, 4:45 AM EDTRiver Flood WarningFFCChattooga21 hr
May 5, 5:01 AM EDTRiver Flood WarningFFCCobb, Fulton9 hr
May 5, 6:00 AM EDTRiver Flood WarningFFCFloyd, Gordon5 days
May 5, 6:04 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
May 5, 6:18 AM EDTRiver Flood WarningFFCCobb, Fulton8 hr
May 5, 10:35 AM EDTRiver Flood WarningFFCFloyd20 hr
May 5, 10:35 AM EDTRiver Flood WarningFFCDawson, Forsyth4 hr
May 5, 10:35 AM EDTRiver Flood WarningFFCCherokee21 hr
May 5, 10:35 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard28 hr
May 5, 11:29 AM EDTRiver Flood WarningFFCButts, Henry, Newton27 hr
May 5, 1:11 PM EDTRiver Flood WarningFFCCobb, Douglas28 hr
May 5, 2:35 PM EDTRiver Flood WarningFFCHenry, Rockdale12 hr
May 5, 2:43 PM EDTRiver Flood WarningFFCClayton, Fayette, Spalding24 hr
May 5, 3:28 PM EDTRiver Flood WarningFFCTaliaferro, Wilkes32 hr
May 5, 3:35 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee3 days
May 5, 3:53 PM EDTRiver Flood WarningFFCCherokee26 hr
May 5, 5:01 PM EDTRiver Flood WarningFFCGordon5 days
May 5, 5:08 PM EDTRiver Flood WarningFFCFloyd5 days
May 5, 6:30 PM EDTRiver Flood WarningFFCNewton, Rockdale27 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.